Alert archive / Minnesota / Small Craft Advisories in 2021
Small Craft Advisory 99, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Nov 29, 2021, 3:26 PM CST. It took effect at Nov 30, 2021, 4:00 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2021, 3:26 PM CST (21:26 UTC)
- In effect from
- Nov 30, 2021, 4:00 AM CST
- Expired
- Nov 30, 2021, 10:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
789 WHUS73 KDLH 292126 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 326 PM CST Mon Nov 29 2021 LSZ140>143-300930- /O.NEW.KDLH.SC.Y.0099.211130T1000Z-211130T2200Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN- 326 PM CST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 4 PM CST TUESDAY... * WHAT...West winds 10 to 15 kt with gusts up to 25 kt and waves 1 to 3 ft expected. * WHERE...Grand Portage to Grand Marais MN, Grand Marais to Taconite Harbor MN, Taconite Harbor to Silver Bay Harbor MN and Silver Bay Harbor to Two Harbors MN. * WHEN...From 4 AM to 4 PM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ146-147-300930- /O.NEW.KDLH.SC.Y.0099.211130T1000Z-211130T2200Z/ Port Wing to Sand Island WI-Sand Island to Bayfield WI- 326 PM CST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 4 PM CST TUESDAY... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft expected. * WHERE...Port Wing to Sand Island WI and Sand Island to Bayfield WI. * WHEN...From 4 AM to 4 PM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ121-148-300930- /O.NEW.KDLH.SC.Y.0099.211130T1000Z-211130T2200Z/ Chequamegon Bay-Bayfield to Oak Point WI- Oak Point to Saxon Harbor WI- 326 PM CST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 4 PM CST TUESDAY... * WHAT...West winds 10 to 15 kt with gusts up to 25 kt and waves 1 to 3 ft expected. * WHERE...Chequamegon Bay-Bayfield to Oak Point WI and Oak Point to Saxon Harbor WI. * WHEN...From 4 AM to 4 PM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ150-300930- /O.NEW.KDLH.SC.Y.0099.211130T1000Z-211201T0400Z/ Outer Apostle Islands Beyond 5 NM from Mainland- 326 PM CST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 10 PM CST TUESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and waves 2 to 5 ft expected. * WHERE...Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...From 4 AM to 10 PM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ Huyck
5 follow-up statements
049 WHUS73 KDLH 300410 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 1010 PM CST Mon Nov 29 2021 LSZ144-145-301615- /O.EXA.KDLH.SC.Y.0099.211130T1000Z-211130T2200Z/ Two Harbors to Duluth MN-Duluth MN to Port Wing WI- 1010 PM CST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 4 PM CST TUESDAY... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt expected. * WHERE...Two Harbors to Duluth MN and Duluth MN to Port Wing WI. * WHEN...From 4 AM to 4 PM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140>143-301615- /O.CON.KDLH.SC.Y.0099.211130T1000Z-211130T2200Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN- 1010 PM CST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM CST TUESDAY... * WHAT...Northwest winds 10 to 15 kt with gusts up to 30 kt expected. * WHERE...Taconite Harbor to Silver Bay Harbor MN, Silver Bay Harbor to Two Harbors MN, Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...From 4 AM to 4 PM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ146-147-301615- /O.CON.KDLH.SC.Y.0099.211130T1000Z-211130T2200Z/ Port Wing to Sand Island WI-Sand Island to Bayfield WI- 1010 PM CST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM CST TUESDAY... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt and waves 2 to 4 ft expected. * WHERE...Port Wing to Sand Island WI and Sand Island to Bayfield WI. * WHEN...From 4 AM to 4 PM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ121-148-301615- /O.CON.KDLH.SC.Y.0099.211130T1000Z-211130T2200Z/ Chequamegon Bay-Bayfield to Oak Point WI- Oak Point to Saxon Harbor WI- 1010 PM CST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM CST TUESDAY... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Oak Point to Saxon Harbor WI and Chequamegon Bay- Bayfield to Oak Point WI. * WHEN...From 4 AM to 4 PM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ150-301615- /O.CON.KDLH.SC.Y.0099.211130T1000Z-211201T0400Z/ Outer Apostle Islands Beyond 5 NM from Mainland- 1010 PM CST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM CST TUESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and waves 2 to 5 ft expected. * WHERE...Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...From 4 AM to 10 PM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
595 WHUS73 KDLH 300944 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 344 AM CST Tue Nov 30 2021 LSZ140>143-302145- /O.CON.KDLH.SC.Y.0099.211130T1000Z-211130T2200Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN- 344 AM CST Tue Nov 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WHAT...Northwest winds 10 to 15 kt with gusts up to 30 kt expected. * WHERE...Taconite Harbor to Silver Bay Harbor MN, Silver Bay Harbor to Two Harbors MN, Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 4 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ146-147-302145- /O.CON.KDLH.SC.Y.0099.211130T1000Z-211130T2200Z/ Port Wing to Sand Island WI-Sand Island to Bayfield WI- 344 AM CST Tue Nov 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and waves 1 to 4 ft expected. * WHERE...Port Wing to Sand Island WI and Sand Island to Bayfield WI. * WHEN...Until 4 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ121-148-302145- /O.CON.KDLH.SC.Y.0099.211130T1000Z-211130T2200Z/ Chequamegon Bay-Bayfield to Oak Point WI- Oak Point to Saxon Harbor WI- 344 AM CST Tue Nov 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and waves 1 to 3 ft expected. * WHERE...Oak Point to Saxon Harbor WI and Chequamegon Bay- Bayfield to Oak Point WI. * WHEN...Until 4 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ150-302145- /O.CON.KDLH.SC.Y.0099.211130T1000Z-211201T0400Z/ Outer Apostle Islands Beyond 5 NM from Mainland- 344 AM CST Tue Nov 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and waves 2 to 5 ft expected. * WHERE...Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...Until 10 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ144-145-302145- /O.CON.KDLH.SC.Y.0099.211130T1000Z-211130T2200Z/ Two Harbors to Duluth MN-Duluth MN to Port Wing WI- 344 AM CST Tue Nov 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt expected. * WHERE...Two Harbors to Duluth MN and Duluth MN to Port Wing WI. * WHEN...Until 4 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
759 WHUS73 KDLH 301556 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 956 AM CST Tue Nov 30 2021 LSZ140>143-302200- /O.CON.KDLH.SC.Y.0099.000000T0000Z-211130T2200Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN- 956 AM CST Tue Nov 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt. * WHERE...Taconite Harbor to Silver Bay Harbor MN, Silver Bay Harbor to Two Harbors MN, Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 4 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ146-147-302200- /O.CON.KDLH.SC.Y.0099.000000T0000Z-211130T2200Z/ Port Wing to Sand Island WI-Sand Island to Bayfield WI- 956 AM CST Tue Nov 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft. * WHERE...Port Wing to Sand Island WI and Sand Island to Bayfield WI. * WHEN...Until 4 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ121-148-302200- /O.CON.KDLH.SC.Y.0099.000000T0000Z-211130T2200Z/ Chequamegon Bay-Bayfield to Oak Point WI- Oak Point to Saxon Harbor WI- 956 AM CST Tue Nov 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and waves 1 to 3 ft. * WHERE...Oak Point to Saxon Harbor WI and Chequamegon Bay- Bayfield to Oak Point WI. * WHEN...Until 4 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ150-010400- /O.CON.KDLH.SC.Y.0099.000000T0000Z-211201T0400Z/ Outer Apostle Islands Beyond 5 NM from Mainland- 956 AM CST Tue Nov 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and waves 2 to 5 ft. * WHERE...Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...Until 10 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ144-145-302200- /O.CON.KDLH.SC.Y.0099.000000T0000Z-211130T2200Z/ Two Harbors to Duluth MN-Duluth MN to Port Wing WI- 956 AM CST Tue Nov 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Two Harbors to Duluth MN and Duluth MN to Port Wing WI. * WHEN...Until 4 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
965 WHUS73 KDLH 302159 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 359 PM CST Tue Nov 30 2021 LSZ140>143-302300- /O.EXP.KDLH.SC.Y.0099.000000T0000Z-211130T2200Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN- 359 PM CST Tue Nov 30 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON... Winds have fallen below 20 kts across the North Shore. A Small Craft is no longer needed. $$ LSZ146-147-302300- /O.EXP.KDLH.SC.Y.0099.000000T0000Z-211130T2200Z/ Port Wing to Sand Island WI-Sand Island to Bayfield WI- 359 PM CST Tue Nov 30 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON... Winds have fallen below 20 kts and waves are below 4 ft. A Small Craft is no longer needed. $$ LSZ121-148-302300- /O.EXP.KDLH.SC.Y.0099.000000T0000Z-211130T2200Z/ Chequamegon Bay-Bayfield to Oak Point WI- Oak Point to Saxon Harbor WI- 359 PM CST Tue Nov 30 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON... Winds have fallen below 20 kts and waves are below 4 ft. A Small Craft is no longer needed. $$ LSZ144-145-302300- /O.EXP.KDLH.SC.Y.0099.000000T0000Z-211130T2200Z/ Two Harbors to Duluth MN-Duluth MN to Port Wing WI- 359 PM CST Tue Nov 30 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON... Winds have fallen below 20 kts at the head of the lake. A Small Craft is no longer needed. $$ LSZ150-010400- /O.CON.KDLH.SC.Y.0099.000000T0000Z-211201T0400Z/ Outer Apostle Islands Beyond 5 NM from Mainland- 359 PM CST Tue Nov 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... * WHAT...West winds 5 to 15 kt with gusts up to 25 kt and waves 1 to 4 ft. * WHERE...Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...Until 10 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
082 WHUS73 KDLH 010352 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 952 PM CST Tue Nov 30 2021 LSZ150-011600- /O.EXP.KDLH.SC.Y.0099.000000T0000Z-211201T0400Z/ /O.NEW.KDLH.SC.Y.0100.211201T1000Z-211202T0200Z/ /O.NEW.KDLH.GL.A.0008.211202T0200Z-211202T1600Z/ Outer Apostle Islands Beyond 5 NM from Mainland- 952 PM CST Tue Nov 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 8 PM CST WEDNESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CST THIS EVENING... * WHAT...For the Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 30 kt and waves 2 to 5 ft expected. For the Gale Watch, west winds 20 to 25 kt with gusts up to 35 kt and waves 3 to 6 ft possible. * WHERE...Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...For the Small Craft Advisory, from 4 AM to 8 PM CST Wednesday. For the Gale Watch, from Wednesday evening through Thursday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LSZ140>142-011600- /O.NEW.KDLH.SC.Y.0100.211201T2200Z-211202T0200Z/ /O.NEW.KDLH.GL.A.0008.211202T0200Z-211202T1600Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- 952 PM CST Tue Nov 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM TO 8 PM CST WEDNESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... * WHAT...For the Small Craft Advisory, southwest winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft expected. For the Gale Watch, west winds 15 to 25 kt with gusts up to 35 kt and waves 2 to 5 ft possible. * WHERE...Grand Portage to Grand Marais MN, Grand Marais to Taconite Harbor MN and Taconite Harbor to Silver Bay Harbor MN. * WHEN...For the Small Craft Advisory, from 4 PM to 8 PM CST Wednesday. For the Gale Watch, from Wednesday evening through Thursday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LSZ121-143>147-011600- /O.NEW.KDLH.SC.Y.0100.211201T2200Z-211202T2200Z/ Chequamegon Bay-Bayfield to Oak Point WI- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI- 952 PM CST Tue Nov 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM CST THURSDAY... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and waves 1 to 4 ft expected. * WHERE...Portions of Lake Superior. * WHEN...From 4 PM Wednesday to 4 PM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ148-011600- /O.NEW.KDLH.SC.Y.0100.211201T1000Z-211202T2200Z/ Oak Point to Saxon Harbor WI- 952 PM CST Tue Nov 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 4 PM CST THURSDAY... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and waves 1 to 4 ft expected. * WHERE...Oak Point to Saxon Harbor WI. * WHEN...From 4 AM Wednesday to 4 PM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Nov 29, 11:55 AM CST, 3 hours 31 minutes earlier.
Area forecast discussion, Nov 29, 11:55 AM CST, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Duluth MN 1155 AM CST Mon Nov 29 2021 .DISCUSSION...(Today through Sunday) Issued at 330 AM CST Mon Nov 29 2021 Summary...An area of low pressure will bring some light snow/flurries to the Northland today, possibly some very light freezing rain on the backside of this system. Periodic chances of precipitation every other day. An area of low pressure was located in north central North Dakota at 08Z/2AM, with its associated warm front into eastern South Dakota. A very dry atmosphere was located ahead of this low, including over the Northland where RH was less than 70 percent. This is confirmed by dew point depressions of near 18F over the area. Some flurries reached the ground briefly near Staples, with some sprinkles mixed in per call from local spotter. This activity has already ended/departed to the south. Best forcing is found along the international border at this moment. Expect the warm front to reach the western portion of the forecast area by 12Z/6AM, then push through the rest of the area by 00Z/6PM. Mean RH will increase through the day with the passage of the warm front. Still expect some light snow/flurries to develop and overspread the area due to convergence along the front, coinciding with an area of FGEN. A southeasterly flow will cover the area prior to frontal passage, and introduce some lake enhanced snow along the north shore. However, the airmass is not very cold, and the warm air advection occurring along and behind the front will limit snow totals. A couple inches of snow is still possible over the higher terrain of the Arrowhead. The surface low will move into southwest Wisconsin by 00Z/6PM. Some very light freezing rain may occur on the backside of this low/warm front, but will be short lived as much drier air arrives quickly behind this system. No ice accumulation is expected. Snow amounts elsewhere today will be less than one inch. Before the dry air takes over in northwest Wisconsin tonight, some lake enhanced snow showers are expected along the south shore. Delta T's are not supportive for much accumulation, but an inch or two is possible over the higher terrain. Lighter amounts elsewhere. High pressure begins to build across the region tonight and covers the area Tuesday. Some gusty winds are possible later tonight before the high takes over. A northwest flow aloft will affect the Northland Tuesday night through the weekend. This will allow embedded upper level short waves to move through the area every other day, accompanied by areas of low pressure. Look for some precipitation to impact the forecast area as well with these systems. Temps will be above normal through the weekend. This will affect the precipitation types, and produce some rain or rain mixed with snow during the days, and snow at night. Model variability, as seen with these systems, leads to low confidence on any forecast precipitation types and accumulations. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1135 AM CST Mon Nov 29 2021 A stratus deck associated with a low pressure center over the BRD area is bringing fluctuating ceilings for INL, HIB and DLH. Primarily MVFR conditions near DLH are expected to periodically drop to IFR before lifting again. This will continue throughout the day from flow off the lake creating low level stratus and lifting over the terminal as it moves west. This fluctuation should cease as flow switches to the northwest this evening after the system passes. INL and HIB will fluctuate between VFR and MVFR conditions throughout the day from this system as well. Another stratus deck from a weak shortwave tonight will bring more MVFR conditions to these three terminals as well as HYR. VFR conditions are expected to return tomorrow afternoon. && .MARINE... Issued at 330 AM CST Mon Nov 29 2021 Light and variable winds along the nearshore waters today, will switch to westerly tonight. Wind gusts will increase to around 22 knots with building waves, especially along the north shore and near the outer Apostle Islands late tonight. A Small Craft Advisory may be needed late tonight. Winds and waves will increase Tuesday thanks to a tight pressure gradient moving over the nearshore before high pressure arrives Tuesday night. The gusty winds will diminish late Tuesday afternoon, then turn light and variable Tuesday night. Waves will subside. && .PRELIMINARY POINT TEMPS/POPS... DLH 34 24 34 22 / 70 0 0 40 INL 32 22 31 18 / 70 10 0 40 BRD 40 26 36 25 / 10 0 0 30 HYR 36 21 38 20 / 60 0 0 30 ASX 35 23 37 20 / 80 10 0 30 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && DISCUSSION...GSF AVIATION...Kossen MARINE...GSF
Hazardous weather outlook, Nov 29, 3:17 AM CST, 12 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 317 AM CST Mon Nov 29 2021 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-300930- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 317 AM CST Mon Nov 29 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Today and Tonight Light snow will spread eastward today.Total accumulations will range from a dusting in central Minnesota to upwards of 3 inches for portions of the Arrowhead. Look for snow to taper off this evening. Snow may accumulate on roads and lead to slippery stretches. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Another clipper is forecast to graze northern Minnesota Tuesday night and Wednesday. Another coating up to an inch or two of snow accumulation is possible. .SPOTTER INFORMATION STATEMENT... Snow spotters are requested to report their snowfall measurements to the National Weather Service. LSZ121-140>148-150-300930- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 317 AM CST Mon Nov 29 2021 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong northwest winds are forecast for Tuesday. Gusty winds and building waves will create conditions hazardous to smaller vessels during that time. A Small Craft Advisory may be needed. Winds will turn westerly and northwesterly as another clipper moves over the region Wednesday. Winds will become gusty Wednesday night through late Thursday morning and conditions will become hazardous to small craft. A Small Craft Advisory may be needed. Britt More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
Nearby
Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.